Ask an expert
Question

01 Apr 2006

Constipation
CyberDoctor,
my bowel movements feel incomplete even though i take movicol or lactulose daily for chronic constipation (i'm a full time wheelchair user due to a neuro-muscular disorder).
I know that poor muscles and lack of mobility are not making it any easier either. I do drink a lot of water, avoid chocolate and cheese. I've had a few rectal impaction years ago, so there is definately a fear of it happening again. I now take the above meds and am to scared to not take them; and have a bowel movement without them, yet the movements are often incomplete.
Do you have any suggestions? Thanking you.
Answer 356 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hi Bev
Have you tried using a gliserin suppositry 2 to 3 times a week? Another option is to give yourself a enema once a week - but you may need help to get onto the toilet quickly You can take movicol and lactulose safely long term.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9476 votes
No
68% - 20321 votes
Vote